How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Andy Your Own Question
Dr. Andy
Dr. Andy, Medical Director
Category: Vet
Satisfied Customers: 30035
Experience:  2003 Graduate
14008320
Type Your Vet Question Here...
Dr. Andy is online now

I USED SPOT ON LAST NIGHT ON MY MINIATURE POODLE ITS FOR THE

Resolved Question:

I USED SPOT ON LAST NIGHT ON MY MINIATURE POODLE ITS FOR THE RIGHT WEIGHT BUT SHE HAS BEEN SICK MOST OF THE NIGHT AND DAY AND IS SHAKING, IS THIS A SIDE AFFECT FROM THIS PRODUCT?
Submitted: 3 years ago.
Category: Vet
Expert:  Dr. Andy replied 3 years ago.
Welcome! My name is***** am a 2003 graduate, and currently a Medical Director of a veterinary hospital.

I am sorry to hear about this concern for Poppy.
Yes, some of the topical products can cause allergic reactions in pets.
Sometimes, it is just lethargy and nothing more. Some pets, can get agitated because of what we call translocation in some of the products. It is what distributes the medication. Similar to the tingling feeling a person gets on their scalp when using a shampoo like Head and Shoulders.

But, I am concerned that Poppy is clearly sick and is "shaking".
That would warrant getting in to a emergency vet for evaluation.
They might even suggest a steroid shot to help out.

If available, giving a antihistamine can sometimes help some.

But, if "sick" a vet visit is warranted.

Benadryl can be given at a dose of 1mg per pound of body weight. Keep in mind, Benadryl tablets and liquids come in different sizes. So, an approximately 25 pound dog can get a full 25mg tablet or a half of a 50mg tablet. I usually avoid the liquid Benadryl in larger dogs (you would have to give too much of it). You can give Benadryl every 8-12 hours. Benadryl might not be readily available in U.K., so that is another vote for a vet trip.

Very sorry to hear about this complication for Poppy.

Please remember to select the tab, REPLY TO EXPERT, if for any reason you need further clarification, have more questions, or were expecting a different type of answer. Otherwise, select the RATE TO FINISH tab to provide a feedback rating, which I greatly appreciate so I am recognized by Justanswer for responding. My goal is to provide you the best answer possible.
Dr. Andy

Dr. Andy and other Vet Specialists are ready to help you